Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 178, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 25, 2006, 9:14 PM CDT for Thayer County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2006, 9:14 PM CDT (02:14 UTC)
- Expired
- Jul 25, 2006, 9:38 PM CDT
- In force
- 24 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Thayer County, NE
The radar
The Grand Island radar (KUEX), 74 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 8:42 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 25, 8:42 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 842 PM CDT TUE JUL 25 2006 .UPDATE...EVENING CONVECTION FIRED IN HEAT OF SOUTHERN ZONES AND HAS BEEN RESPECTABLE IN TERMS OF INTENSITY. LOOKING AHEAD TO THE REST OF THE NIGHT...INITIAL SURFACE BOUNDARY SAGGING THROUGH CWFA ALLOWING FOR MOISTURE TO POOL ALONG IT. H7 TROUGH READILY EVIDENT ON PROFILERS WILL TEAM WITH LOW LEVEL JET JUST AFTER DARK TO INCREASE CONVECTION IN SOUTHEAST NEBRASKA AND POINTS EAST/SOUTH FROM THERE. BULK OF THIS ACTION LIKELY OUT OF OUR CWFA HAS LLJ VEERS EAST BUT STILL CAN/T RULE ANYTHING OUT. HAVE LOWERED PRECIPITATION CHANCES NORTH AND WEST...AND LIMITED THE COVERAGE OF HIGHER CHANCES TO THE FAR SOUTHEAST CWFA. && .PREV DISCUSSION... (ISSUED 343 PM CDT TUE JUL 25 2006) SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. MAIN FOCUS IS ON THUNDERSTORM CHANCES TONIGHT. SOME ELEVATED SHOWERS ARE CURRENTLY TRACKING EAST ACROSS THE CWA ALONG A FULLERTON TO BEAVER CITY LINE. THESE APPEAR TO BE FORCED BY THE TAIL END OF A SHORTWAVE TRACKING ACROSS THE NORTHERN PLAINS. SURFACE DATA REVEALS A TROUGH STRETCHING FROM NEAR KVTN TO KMCK INTO SOUTHWEST KANSAS. THIS IS EXPECTED TO BECOME THE MAIN PLAYER IN INITIATING CONVECTION LATER THIS AFTERNOON AND EVENING...BUT LAPS DATA SHOWS A STRONG CAP STILL IN PLACE FOR SURFACE BASED CONVECTION TO OVERCOME. THE AIRMASS HAS BECOME QUITE UNSTABLE ACROSS THE CWA...WITH MID TO UPPER 60F DEWPOINTS ACROSS THE NORTHERN TWO THIRDS OF THE CWA RESULTING IN SBCAPE VALUES OF 1500-2000 J/KG. DRIER AIR WORKING INTO THE SOUTHWEST CWA HAS KEPT THE AIRMASS A LITTLE MORE STABLE...WHERE LAPS DATA IS CURRENTLY SHOWING CAPES AROUND 800 J/KG. MODELS CONTINUE TO INDICATE ERODING CIN THROUGH THE LATE AFTERNOON...WITH CONVECTION EXPECTED TO DEVELOP ALONG THE SURFACE TROUGH DURING THE LATE AFTERNOON/EARLY EVENING WITH SOME ADDED FORCING FROM THE UPPER WAVE. THESE SHOWERS AND THUNDERSTORMS WILL THEN TRACK EAST/SOUTHEAST ACROSS THE CWA THROUGH THE EVENING AND OVERNIGHT. GIVEN THE INSTABILITY IN PLACE...BELIEVE AN ISOLATED SEVERE THREAT EXISTS THROUGH EARLY EVENING. DEEP LAYER SHEAR IS LACKING...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE CWA. SHEAR VALUES ARE EXPECTED TO BE A LITTLE BETTER ACROSS THE NORTHEAST IN CLOSER PROXIMITY TO THE UPPER WAVE...WHERE BOTH THE NAM AND RUC ARE SHOWING 0-6 KM SHEAR VALUES OF 30-40 KNOTS FOR THE LATE AFTERNOON AND EARLY EVENING. HOWEVER...PERSISTENT CLOUD COVER ACROSS THE NORTHEAST IS HOLDING BACK SURFACE HEATING. THE BOTTOM LINE IS WITH THE INSTABILITY IN PLACE AND MARGINAL AT BEST SHEAR...A FEW PULSE SEVERE STORMS WILL BE POSSIBLE. STRONG WINDS WILL BE THE MAIN THREAT...WITH A REDUCED THREAT OF HAIL GIVEN THE PULSE NATURE EXPECTED AND VERY HIGH FREEZING LEVELS. STORM MOTION AROUND 20 KTS SHOULD BE QUICK ENOUGH TO MINIMIZE THE HEAVY RAIN THREAT. THE LLJ PUNCHES UP TO 45-50 KNOTS OVERNIGHT...AND STRONG CONVERGENCE ALONG ITS LEADING EDGE WILL HELP SUSTAIN CONVECTION MOVING THROUGH THE SOUTHEAST PORTION OF THE CWA AFTER MIDNIGHT. THE PRECIPITATION SHOULD CLEAR THE AREA BY SUNRISE WEDNESDAY...WITH DRY CONDITIONS THEN EXPECTED THROUGH THE DAY. TEMPS WILL REMAIN WARM...WITH HIGHS AGAIN EXPECTED TO CLIMB INTO THE 90S TO NEAR 100F ACROSS OUR KS COUNTIES. THE NEXT SHORTWAVE IN THE CONTINUED NORTHWEST FLOW ALOFT IN COMBINATION WITH LOW-LEVEL UPSLOPE WILL TRIGGER THUNDERSTORMS ACROSS THE HIGH PLAINS LATE TOMORROW AFTERNOON/EARLY EVENING...WHICH THEN MAY TRACK ACROSS THE CWA OVERNIGHT. HAVE CONTINUED SLIGHT CHANCE POPS FOR THIS. SHOWERS AND STORMS MAY LINGER THROUGH PART OF THE DAY ON THURSDAY WITH SOME EMBEDDED UPPER IMPULSES MOVING OVERHEAD...AND THUS HAVE MAINTAINED LINGERING LOW POPS ON THURSDAY. THINGS LOOK TO DRY OUT FOR SURE BY THURSDAY NIGHT...WITH CONTINUED DRY CONDITIONS THEREAFTER. LONG TERM...12Z FRIDAY THROUGH TUESDAY...MODELS IN FAIRLY GOOD AGREEMENT TO BRING WESTERN UPPER RIDGE INTO THE CENTRAL US. THIS WILL RETURN HOT AND DUSTY CONDITIONS TO THE FORECAST AREA. AFTERNOON TEMPS WILL BE IN THE UPPER 90S TO AROUND 100. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 25, 8:55 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 855 PM CDT TUE JUL 25 2006 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 261200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 855 PM CDT TUE JUL 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT... WITH THE GREATER COVERAGE LIKELY ACROSS AREAS SOUTH OF INTERSTATE 80...AND EAST OF HIGHWAY 281. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A STRONG TO SEVERE THUNDERSTORM IS POSSIBLE. WIND GUSTS TO 60 MPH APPEAR TO BE THE GREATEST HAZARD. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO POSE A HAZARD TO ANYONE OUTSIDE NEAR A THUNDERSTORM. COVERAGE AND INTENSITY OF THUNDERSTORMS WILL BE LESS WEST OF HIGHWAY 281 AND NORTH OF INTERSTATE 80. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY OVER THE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.